Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 28, 2009, 12:20 AM CST for Christian County, Kentucky. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2009, 12:20 AM CST (06:20 UTC)
- Expired
- Jan 28, 2009, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Christian County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 406 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 633 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 280620
FFWPAH
KYC047-281800-
/O.NEW.KPAH.FF.W.0004.090128T0620Z-090128T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CST WED JAN 28 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL NOON CST.
* AT 1207 AM CST/107 AM EST/...THE CHRISTIAN COUNTY EMERGENCY
MANAGEMENT OPERATIONS CENTER RELAYED TO THE NATIONAL WEATHER
SERVICE THAT THE LITTLE RIVER HAD ROSE ANOTHER 6 INCHES OVER THE
LAST HOUR. THE POW WOW CAMPGROUND ALONG WITH THE TRAIL OF TEARS
PARK HAD ALREADY FLOODED. PORTIONS OF THE TOWN OF HOPKINSVILLE IS
IN DANGER OF FLOODING. ADDITIONAL RAINFALL WILL PERSIST THROUGH
MUCH OF THE NIGHT...WHICH MAY CAUSE THE RIVER TO CONTINUE RISING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING IN
OTHER AREAS OF CHRISTIAN COUNTY. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLASH FLOODING.
IF YOU LIVE IN A FLOOD PRONE AREA OF HOPKINSVILLE...YOU SHOULD TAKE
ACTION IMMEDIATELY AND SEEK HIGHER GROUND. THE CHRISTIAN COUNTY
EMERGENCY MANAGEMENT OPERATIONS CENTER STATED THAT SOME HOMES WOULD
BE IN DANGER OF FLOODING IF THE RIVER CONTINUED TO RISE.
LAT...LON 3697 8766 3701 8773 3704 8771 3713 8769
3715 8767 3711 8753 3713 8750 3714 8739
3715 8734 3713 8733 3712 8730 3708 8727
3665 8734 3664 8769
$$
CRAMER3 follow-up statements
000
WGUS73 KPAH 280859
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CST WED JAN 28 2009
KYC047-281800-
/O.CON.KPAH.FF.W.0004.000000T0000Z-090128T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN KY-
259 AM CST WED JAN 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
CHRISTIAN COUNTY...
AT 250 AM CST...CHRISTIAN COUNTY OFFICIALS RELAYED TO THE NATIONAL
WEATHER SERVICE THAT THE LITTLE RIVER NEAR HOPKINSVILLE WAS STILL
RISING OUT OF ITS BANKS. CHRISTIAN COUNTY OFFICIALS ARE CONCERNED
THAT AREAS IN THE COMMUNITY OF HOPKINSVILLE WILL BE FLOODED WITHIN
THE NEXT FEW HOURS. EVACUATIONS ARE BEING DISCUSSED...THEREFORE
ANYONE IN FLOOD PRONE AREAS IN THE COMMUNITY OF HOPKINSVILLE ARE
URGED TO SEEK HIGHER GROUND IMMEDIATELY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR IN OTHER AREAS OF CHRISTIAN COUNTY. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLASH FLOODING.
LAT...LON 3697 8766 3701 8773 3704 8771 3713 8769
3715 8767 3711 8753 3713 8750 3714 8739
3715 8734 3713 8733 3712 8730 3708 8727
3665 8734 3664 8769
$$
CRAMER000
WGUS73 KPAH 281011
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 AM CST WED JAN 28 2009
KYC047-281800-
/O.CON.KPAH.FF.W.0004.000000T0000Z-090128T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN KY-
411 AM CST WED JAN 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
CHRISTIAN COUNTY...
AT 400 AM CST...CHRISTIAN COUNTY OFFICIALS RELAYED TO THE NATIONAL
WEATHER SERVICE THAT THE LITTLE RIVER HAD STARTED FLOWING OVER LITTLE
RIVER CHURCH ROAD. AT THIS POINT...FLOOD WATER WAS FLOWING DOWN
TOWARD THE COMMUNITY OF HOPKINSVILLE.
HOPKINSVILLE POLICE DEPARTMENT RECOMMENDS THAT ANYONE WITHIN FLOOD
PRONE AREAS OF THE CITY SHOULD SEEK HIGHER GROUND IMMEDIATELY.
RESIDENTIAL AREAS WITHIN THE CITY ARE EXPECTED TO FLOOD.
RUNOFF FROM THIS EXCESSIVE RAINFALL COULD ALSO CAUSE FLASH FLOODING
IN OTHER AREAS OF THE COUNTY. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
LAT...LON 3697 8766 3701 8773 3704 8771 3713 8769
3715 8767 3711 8753 3713 8750 3714 8739
3715 8734 3713 8733 3712 8730 3708 8727
3665 8734 3664 8769
$$
CRAMER000
WGUS73 KPAH 281337
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 AM CST WED JAN 28 2009
KYC047-281800-
/O.CON.KPAH.FF.W.0004.000000T0000Z-090128T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN KY-
737 AM CST WED JAN 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
CHRISTIAN COUNTY...
AT 715 AM...INFORMATION RELAYED BY CHRISTIAN COUNTY EMERGENCY
MANAGEMENT AND THE HOPKINSVILLE POLICE DEPARTMENT INDICATES THAT
THAT THE LITTLE RIVER CONTINUED TO FLOOD OVER LITTLE RIVER CHURCH
ROAD. WHILE NO REPORTS OF FLOODING WERE BEING REPORTED IN
HOPKINSVILLE AT THIS TIME...RISING RIVER LEVELS AND FLOODING WERE
STILL CONSIDERED TO BE A STRONG POSSIBILITY IN LOW LYING AREAS
WITHIN THE TOWN THIS MORNING.
HOPKINSVILLE POLICE DEPARTMENT RECOMMENDS THAT ANYONE WITHIN FLOOD
PRONE AREAS OF THE CITY SHOULD SEEK HIGHER GROUND IMMEDIATELY.
RESIDENTIAL AREAS WITHIN THE CITY ARE EXPECTED TO FLOOD.
LAT...LON 3697 8766 3701 8773 3704 8771 3713 8769
3715 8767 3711 8753 3713 8750 3714 8739
3715 8734 3713 8733 3712 8730 3708 8727
3665 8734 3664 8769
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 27, 11:48 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 27, 11:48 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CST TUE JAN 27 2009
.DISCUSSION...
ITS BEEN A WILD AND ACTIVE NIGHT OVER THE MIDDLE MISSISSIPPI RIVER
VALLEY REGION. A CONTINUOUS BAND OF FREEZING RAIN IMPACTED THE
REGION THE ENTIRE NIGHT...MEANWHILE THE PRECIPITATION WAS CHANGING
OVER TO SNOW IN SOUTHEAST MISSOURI. THIS EASTWARD TRANSITION TO
SLEET AND SNOW WILL OCCUR OVER THE NEXT SEVERAL HOURS.
THIS EPISODE OF FROZEN PRECIPITATION WILL END FROM WEST TO EAST
THROUGH THE MORNING HOURS.
FLASH FLOOD WARNINGS HAVE BEEN POSTED ACROSS PORTIONS OF WESTERN
KENTUCKY...MAINLY FOR AREAS ALONG CRAWLEYS RIDGE. THE LITTLE RIVER
WAS SPILLING OVER ITS BANKS AND FLOODING A PARK...CAMPGROUND...AND
JAIL IN THE COMMUNITY OF HOPKINSVILLE. THINK THAT FLASH FLOODING
WILL INCREASE WITHIN THE MORE RUGGED TERRAIN NEAR CRAWLEYS RIDGE.
MORE THAN TWO INCHES OF WIDESPREAD RAIN HAS FALLEN IN THESE
AREAS...WHILE ADDITIONAL RAINFALL WILL CONTINUE WELL INTO THE
MORNING HOURS. COLD GROUND TEMPERATURES ALLOWING LESS INFILTRATION
ALONG WITH THE LACK OF WINTER VEGETATION WILL ONLY ENHANCE
RUNOFF...ESPECIALLY IN THE HEADWATERS OF SMALL STREAMS AND CREEKS.
CRAMER
&&
.AVIATION...
THIS EXTENDED EPISODE OF FREEZING RAIN WILL CONTINUE TO LOWER FLIGHT
CONDITIONS TO WITHIN THE IFR CATEGORY THROUGH AT LEAST 12Z.
EVENTUALLY AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE
REGION FROM THE WEST...CAUSING ALL PRECIPITATION TO SHIFT EAST OF
THE MIDDLE MISSISSIPPI RIVER AREA.
BOTH CEILINGS AND VISIBILITIES WILL IMPROVE AS THE PRECIPITATION
EXITS EAST. BY MID DAY...SKIES WILL BEGIN TO CLEAR WHILE SURFACE
WINDS TRANSLATE BACK TO THE WEST NORTHWEST. VFR CONDITIONS ARE
EXPECTED FROM MID DAY THROUGH THE REST OF THE TAF PERIOD.
CRAMER
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING UNTIL 12 PM CST WEDNESDAY FOR BALLARD-
CALDWELL-CARLISLE-CRITTENDEN-DAVIESS-HENDERSON-HOPKINS-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-WEBSTER.
ICE STORM WARNING UNTIL 12 PM CST WEDNESDAY FOR CALLOWAY-
CHRISTIAN-FULTON-GRAVES-HICKMAN-MUHLENBERG-TODD-TRIGG.
MO...WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-PERRY MO-RIPLEY-SCOTT-STODDARD-
WAYNE MO.
WINTER STORM WARNING UNTIL 12 PM CST WEDNESDAY FOR MISSISSIPPI.
ICE STORM WARNING UNTIL 12 PM CST WEDNESDAY FOR NEW MADRID.
IL...WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR ALEXANDER-
EDWARDS-FRANKLIN-HAMILTON-JACKSON-JEFFERSON-JOHNSON-PERRY
IL-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
WINTER STORM WARNING UNTIL 12 PM CST WEDNESDAY FOR GALLATIN-
HARDIN-MASSAC-POPE.
IN...WINTER STORM WARNING UNTIL 12 PM CST WEDNESDAY FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
CRAMERHazardous weather outlook, Jan 27, 4:27 AM CST, 19 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 427 AM CST TUE JAN 27 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 427 AM CST TUE JAN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A DANGEROUS WINTER STORM WILL PRODUCE SIGNIFICANT AMOUNTS OF SNOW...SLEET AND FREEZING RAIN OVER MOST OF THE QUAD STATE REGION TODAY AND TONIGHT. PLEASE REFER TO THE ONGOING WINTER WEATHER WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIGNIFICANT AMOUNTS OF WINTER PRECIPITATION WILL CONTINUE INTO WEDNESDAY MORNING...ESPECIALLY EAST AND SOUTH OF THE WABASH AND OHIO RIVERS. PLEASE REFER TO THE ONGOING WINTER WEATHER WARNINGS FOR FURTHER DETAILS REGARDING THIS DANGEROUS WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ICE AND SNOW ACCUMULATIONS WILL BE APPRECIATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:53 PM CST | Flash Flood Warning | PAH | Christian | 12 hr |
| Jan 27, 10:23 PM CST | Flash Flood Warning | PAH | Trigg | 12 hr |
| Jan 27, 10:36 PM CST | Flash Flood Warning | PAH | Caldwell, Hopkins, Lyon, Muhlenberg, Todd | 11 hr |
| Jan 28, 9:10 AM CST | River Flood Warning | PAH | Muhlenberg | 8 days |
| Jan 28, 9:26 AM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 9 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.